Advertisement

Results in Mathematics

, Volume 44, Issue 1–2, pp 159–168 | Cite as

L P-distributions on symmetric spaces

  • Michael RuzhanskyEmail author
Article
  • 24 Downloads

Abstract

The notion of L p-distributions is introduced on Riemannian symmetric spaces of noncompact type and their main properties are established. We use a geometric description for the topology of the space of test functions in terms of the Laplace-Beltrami operator. The techniques are based on a-priori estimates for elliptic operators. We show-that structure theorems, similar to ℝn, hold on symmetric spaces. We give estimates for the convolutions.

Mathematics Subject Classification (1991)

46F05 46F10 53C21 53C35 

Keywords

symmetric spaces Lie groups distributions a- priori estimates 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    E. Cator, Two problems in infinite dimensional analysis, PhD thesis, Utrecht University (1998).Google Scholar
  2. [2]
    J. Barros-Neto, An introduction to the theory of distributions, Marcel Dekker, Inc., New York, 1973.zbMATHGoogle Scholar
  3. [3]
    J. Jost, H. Karcher, Geometrische Methoden zur Gewinnung von a-priori-Schranken für harmonische Abbildungen, Manuscripta Mathematica, 40(1982), 27–77.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    S. Helgason, Groups and Geometric Analysis, Academic Press, 1984.Google Scholar
  5. [5]
    S. Helgason, Fundamental solutions of invariant differential operators on symmetric space, American Journal of Mathematics, 86 (1964), 565–601.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    S. Helgason, Some results on invariant differential operators on symmetric spaces, American Journal of Mathematics, 114 (1992), 789–811.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    E. Hewitt, K.A. Ross, Abstract Harmonic Analysis I, Springer-Verlag, 1963.Google Scholar
  8. [8]
    D.W. Robinson, Elliptic Operators and Lie Groups, Oxford Univ. Press, New York, 1991.zbMATHGoogle Scholar
  9. [9]
    M. V. Ruzhansky, Singularities of affine fibrations in the regularity theory of Fourier integral operators, Russian Math. Surveys, 55 (2000), 99–170.MathSciNetzbMATHGoogle Scholar
  10. [10]
    L. Schwartz, Théorie des Distributions, I, II, 2nd ed., Hermann, Paris, 1957.Google Scholar
  11. [11]
    E. Stein, Harmonic Analysis, Princeton Univ. Press, Princeton, 1993.zbMATHGoogle Scholar
  12. [12]
    E. Thomas, Functional Analysis, II, Lecture Notes for MRI course, 1993.Google Scholar
  13. [13]
    N.Th. Varopoulos, Analysis on Lie Groups, Journal of Functional Analysis, 76 (1988), 346–410.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag, Basel 2003

Authors and Affiliations

  1. 1.Mathematics Department, Imperial CollegeLondonUK

Personalised recommendations